Alert archive / Vermont / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 32, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Sep 4, 2001, 6:55 PM EDT for Rutland County, Vermont. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2001, 6:55 PM EDT (22:55 UTC)
- Expired
- Sep 4, 2001, 7:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Rutland County, VT
The radar
The Burlington radar (KCXX), 104 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
582 WUUS51 KBTV 042255 SVRBTV VTC021-042330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 655 PM EDT TUE SEP 4 2001 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RUTLAND COUNTY IN VERMONT * UNTIL 730 PM EDT * AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTH OF CHITTENDEN...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR CHITTENDEN AROUND 650 PM EDT NEAR PITTSFIELD AROUND 700 PM EDT NEAR KILLINGTON AROUND 710 PM EDT NEAR WEST BRIDGEWATER AROUND 720 PM EDT .END
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:55 PM EDT, 4 hours earlier.
Area forecast discussion, Sep 4, 2:55 PM EDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 255 PM EDT TUE SEP 4 2001 UL TROF MVS THRU THIS EVNG FOLWD BY COOL/DRY NW FLOW THRU THU AS UPR RDG BLDS ACRS UPR MIDWST/WRN LKS...THEN WRMG TREND FRI AS RDG MVS EWD TWD RGN. MAIN SFC FNT THRU ST LAW VLY AT 18Z AND WL SWEEP ACRS RGN THRU THIS EVNG. POST FNTL BAND OF SHWRS MVG INTO ST LAW VLY SO WL MNTN CHC EVNG SHWRS FM ADRNDKS EWD. LOTS OF CLDS UPSTRM AND BUFKIT TIME HGT XSCTNS INDCT IT MAY TAKE TIL LT TNGT BFR ANY CLRG MVS IN...ESP E ZNS. THIS LOOKS RSNBL BASED ON SATL TRENDS. ANY LT NGT CLRG WL LKLY LEAD TO FOG DEVT IN NORMALLY FVRD LOCNS. HI PRES N OF RGN WED WITH COOL NLY FLOW. FAIR AMT OF SUN XPCTD ALTHO SHLW LYR LL MSTR WL RSLT IN SCT/BKN CU...ESP MTN ZNS AND HAV GONE PTSUNNY IN THESE AREAS. TMPS MAINLY IN 60S. CENTER OF SFC HI MVS ACRS RGN WED NGT/THU. MDLS WANT TO BRING SOME MID LVL MSTR INTO RGN WED NGT ARND PERIPHERY OF HI BUT MAIN WAA N OF RGN SO XPCT CLR SKIES. GOOD RAD COOLG NGT WITH CALM WNDS SO A CHILLY NGT WITH TMPS RANGING FROM 30S MTN VLYS TO L/M 40S NR LK CHMPLN. ISOLD FROST PSBL ADRNDCKS/NE KINGDM VLYS. S/WV RIDING OVR RDG AND DEVPG WK WAA PATTERN WL RSLT IN SOME MID/HI CLDS SPILLING INTO RGN...ESP N ZNS BUT MOSUNNY SHD CVR IT. NICE MODERATION IN TMPS THU AFT COOL MRNG WITH MAXES INTO 70S XPCTD WITH LGT WIND FIELD. XTNDD...WRM DAY XPCTD ON FRI AS UPR RDG MVS OVHD. H8 TMPS RCH 15- 16 UNDER MOCLR SKIES WHICH SHD BE GOOD FOR 80-85. AVN SHWG BAND OF PRE-FNTL MSTR MVG THRU SAT SO WL KEEP CHC RW/TRW. MRF ENSEMBLES SHW ZNL FLOW ACRS NRN TIER STATES WITH VORTEX LOCKED N OF HUDSON BAY THRU ERLY NXT WEEK SO GNLY DRY WX WITH H8 TMPS SUGGESTING NORMAL TO SLGHTLY ABV NRML TMPS. .BTV...NONE. KJC
Nearby
Severe Thunderstorm Warnings in Vermont, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.